Aa
A
A
A
Close
ADD / ADHD Community
3.37k Members
451343 tn?1256254431

Are you Tired?

Was recently put on Adderall 20mg Extended Release and I feel so worn out and tired. Not sleepy per say, just tired and weak. It is however helping my symptoms, but i'm just so tired! will this go away with time?
7 Responses
757137 tn?1347200053
I hope you understand that Adderall is speed. pure and simple. You are fooling around with something dangerous.
189897 tn?1441130118
COMMUNITY LEADER
    Kinda weird.  speed should pep you up not make you tired - unless of course you have ADHD in which case the opposite will happen.
    Beginning dosages are always a bit of a **** shoot.  The doctor will start it and then wait till you clue them in as to what is happening (really good ones will monitor).  You may adjust to the dosage, but it wouldn't hurt to communicate to your doctor how you are feeling.
   It is probably also worth checking your diet.  Are you getting a good breakfast?  No sugar foods that will cause a "low" later on.  Healthy snack around 3pm?
  Hopefully, others will chime in if they have experienced similar feelings.
451343 tn?1256254431
of course i've been diagnosed with ADD/ADHD. i'm not taking it for recreational use. like i said, i'm not speedy at all, im quite calm and relaxed almost too relaxed, but my mental symptoms are getting better after only four days on board. i am way less anxious and agitated and im not as scattered. im not depressed, which i was in bed for two months prior to diagnosis crying my eyes out for no reason at all. every anti depressant i ever tried was a huge let down, no affect at all and my moods are finally stable.

i will talk with my doctor Sandman2, tomorrow about lowering my dose or possibly switching to low dose ritalin. i also have degenerative disc disease and fibro and arthritis and the adderall seems to increase pain, but the pain med works if i take it, i try to push through the pain, cause for me the mental pain is so much worse than the physical, i mean to have my moods stable for the first time in a long time is a god send, just dont want to feel so weak and groggy on the adderall. feeling like im wearing a wool blanket.

anyway i appreciate your time. god bless......christina
189897 tn?1441130118
COMMUNITY LEADER
Hi christina,
  We have had several adult ADHDers mention being depressed.  Most of them felt that taking the meds for ADHD allowed them to then concentrate on dealing with the depression.  Of course, one possible reason for the depression, was that for years (childhood on) they felt like something was wrong, but couldn't figure out what.  When they were finally diagnosed, they began to understand what had been bothering them all their life.  I think that at least one member - now that she is coping with the depression - is attacking the ADHD and trying to deal with that.  
  I'm glad you are going to talk with your doctor.  If you don't mind please let me know  what happens.  I had a feeling that you were a bit over medicated and would like to know if this was right, or if it was just a matter of getting used to the medication, or ?
  Oh, if you are somewhat new to this whole ADHD thing.  The book,  "Driven to Distraction" by Hallowell, seems to be a pretty good place to start.
   Good Luck !!
451343 tn?1256254431
yea i guess the dose was too strong, now that im down to 10mg i feel better. not as weak and tired and the "wool blanket" feeling has gone down, i may even need to go down to 5mg. i have been educating my self about ADHD and it has been like a light switch has been turned on in my head, this is what i have been struggling with for so long and had no idea. i believe the revelation came from God. i have been on my knees begging God for an answer for so long: "why do i feel so different?" "god please just make me normal!!" etc. etc. and now finally at 33 years old, for the first time in my life, i feel normal. i am actually almost off of anti-depressants, down to only 5mg of Lexapro a day. my moods are stable and im so calm. im not as sound and light sensitive and im not so irritable.im not so impulsive and for the first time in my adult life i do not have the desire to self medicate... its a miracle in my opinion. i truly believe that this central nervous system disorder called ADHD has been my problem all along. anyway thanks for your support and for your time and God Bless. look forward to hearing from you again... christina
189897 tn?1441130118
COMMUNITY LEADER
   Its almost weird how the stimulants in  ADHD meds (except for some of the newer ones which are stimulant free) work.  You would think that too much would make you really hyper - and yet, they do just the opposite.  Of course a person without ADHD would be climbing the walls.
  I am so glad for you that this is finally happening.  People don't always realize what untreated ADHD can do to a person.  Your case is not that unusual.  For some reason, its usually women that don't get diagnosed (actually, I can think of a few reasons why), and then pay the price later on.
  Do keep doing your research into ADHD.  This is a life time haul you have to deal with.  The more info you have, the easier the path will be.
  And please, please, please keep writing to this forum.  Your opinions, life experiences, etc. are very valuable to people who are going through the same thing.
   Best Wishes ! ! ! ! ! ! ! ! !   :)
451343 tn?1256254431
Thank you, and i will. i appreciate and am very greatful for your wisdom. i do believe that God answered my desperate cry with this medication. i have always felt so different and just thought i was dumb or stupid. turns out im just a girl in need of a savior and direction from my creator. i believe with every fiber of my being that ive had ADHD all along and just needed God to bring the answer to me, funny how He will do that when we "LET HIM"... any how thanks for your support.. god bless,,,, christina
Have an Answer?
Top Children's Development Answerers
189897 tn?1441130118
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?